Thunderstorm Wind, Mifflin
- When
- August 17, 2:35 AM EST
- Where
- Mifflin County, Siglerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.733, -77.533
Trees reported down in Siglerville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 17, 2:35 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 AM EDT SUN AUG 17 2003 STRONG UPPER VORT CENTER CROSSING CENTRAL PENN ATTM AND WILL HELP TO PUSH THE COLD FRONT QUICKLY SOUTH IN ITS WAKE. SHORT TERM...WELL HAVE TO DEAL WITH ISOLATED STRONG TO SEVERE TSRA EARLY THIS MORNING ACROSS THE LOWER SUSQ VALLEY REGION. FEW SVR TSRA WARNINGS RECENTLY ISSUED JUST SE OF KCTP FOR A MINI BOW ECHO AND POTENTIALLY DAMAGING MACROBURST. FELT A FAIRLY GOOD GUST FROM THE SE IN THE WAKE OF THIS CELL AS IT EXITED SOUTHERN CENTRE COUNTY. THE CHC FOR A FEW SHOWERS/TSRA WILL BE CONFINED TO THE SRN TIER OF PENN TODAY (MAINLY THIS MORNING)...WITH GENERALLY A GOOD DEAL OF STRATO CU REMAINING FOR MOST OTHER AREAS INTO THE EARLY AFTERNOON. LOOK FOR DRIER AIR TO MIX OUT INCREASING HOLES IN THE CLOUDS FROM NORTH TO SOUTH DURING THE MID TO LATE AFTERNOON. HIGHS WILL ONLY TOP OUT IN L70S OVER THE NRN MTNS AND M/U 70S ACROSS MOST OF CENTRAL PENN WITH A MODERATE NRLY BREEZE USHERING IN MUCH MORE BEARABLE/LOWER HUMIDITY. READINGS WILL MAKE IT TO JUST ABOVE 80 IN THE EXTREME SE PART OF THE CWA. HIGH PRESSURE AT THE SFC TOPPED BY A SHARP...590+ UPPER RIDGE WILL GIVE US A STRING OF DRY AND INCREASINGLY WARM DAYS MONDAY THROUGH THURSDAY. NEXT COLD FRONT WITH A CHC FOR SHRA/TSRA DUE FRIDAY. .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. LAMBERT
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A STRONG COLD FRONT WILL MOVE SOUTHEAST FROM THE LOWER GREAT LAKES AND CROSS PENNSYLVANIA TONIGHT. THIS FRONT...COMBINED WITH THE WARM AND HUMID AIRMASS OVER PENNSYLVANIA WILL LEAD TO RATHER NUMEROUS THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS FIELDS SEVERAL THOUSAND FEET ABOVE GROUND WILL BE STRONGER ACROSS CENTRAL AND WESTERN PENNSYLVANIA...WHICH WILL LEAD TO A HIGHER CHANCE OF DAMAGING WIND GUSTS AND HAIL WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAMBERT
PAZ036-064-065-170245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 939 PM EDT SAT AUG 16 2003 ...A STRONG THUNDERSTORM WILL AFFECT YORK...FRANKLIN AND ADAMS COUNTIES... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES SOUTH OF THREE MILE ISLAND TO 15 MILES WEST OF CHAMBERSBURG...MOVING SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE NEAR YORK SPRINGS AND BENDERSVILLE AROUND 945 PM...EMIGSVILLE...DOVER AND CHAMBERSBURG AROUND 950 PM...HALLAM AND YORK AROUND 955 PM. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1148 PM EDT SAT AUG 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM FAIRVIEW PA WIND DAMAGE
08/16/03 YORK TREES BLOWN DOWN
0930 PM HARRISBURG PA FLASH FLOODS
08/16/03 DAUPHIN WIDESPREAD FLOODING OF
ROADS AND BASEMENTS ALONG
WITH A WATER RESCUE
0930 PM LEWISBURG PA WIND DAMAGE
08/16/03 UNION TREES BLOWN DOWN
0836 PM 3 E TROUT RUN PA WIND DAMAGE
08/16/03 LYCOMING TREES BLOWN DOWN
LAMBERTPAZ035-036-170545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1249 AM EDT SUN AUG 17 2003 ...STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND FULTON COUNTIES THROUGH 145 AM... AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF BREEZEWOOD...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEEDMORE AROUND 1255 AM...BIG COVE TANNERY AROUND 110 AM...MERCERSBURG AROUND 130 AM AND CLAYLICK AROUND 135 AM. OTHER STRONG THUNDERSTORMS WERE LOCATED ALONG...AND JUST TO THE NORTH OF THE PENNSYLVANIA TURNPIKE FROM BREEZEWOOD TO EVERETT. THESE STORMS WILL MOVE TO THE SOUTHEAST AND AFFECT MUCH OF FULTON AND FRANKLIN COUNTIES DURING THE NEXT HOUR. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THE STORMS. EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. REFRAIN FROM USING ELECTRICAL APPLIANCES AND THE TELEPHONE WHEN FREQUENT LIGHTNING IS OCCURRING. LAMBERT
PAZ019-170745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 238 AM EDT SUN AUG 17 2003 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY... AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF BELLEFONTE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR POE VALLEY STATE PARK AROUND 250 AM. COMMUNITIES ALONG ROUTE 45...FROM JUST EAST OF CENTRE HALL...TO MILLHEIM...TO WOODWARD...AND POE VALLEY STATE PARK WILL BE AFFECTED BY THIS STRONG STORM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. KL
PAZ028-170830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 AM EDT SUN AUG 17 2003 ...A STRONG THUNDERSTORM WILL AFFECT JUNIATA COUNTY... AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHEAST OF LEWISTOWN...MOVING EAST SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...OR JUST NORTH OF MCALISTERVILLE AROUND 335 AM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
The State College radar (KCCX), 45 km away, was scanning. The volume nearest the first event began at 07:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees reported down in Siglerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369208.